Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 14, 2011, 5:52 PM EDT for Coffee County, Jeff Davis County, Georgia. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2011, 5:52 PM EDT (21:52 UTC)
- Expired
- May 14, 2011, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Coffee County, GA, Jeff Davis County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:20 PM EDT | TSTM WND DMG | 2 Nnw Snipesville, GA | THE 911 CENTER RECEIVED REPORTS OF TREES DOWN ALONG ADAMS AVENUE AND ALSO ALONG DOUGLAS HIGHWAY NEAR DENTON. THE TIME GIVEN WAS BASED ON RADAR. |
| May 14, 6:40 PM EDT | TSTM WND DMG | 5 Sw Hazlehurst, GA | 911 CALL CENTER CONFIRMED SEVERAL REPORTS OF TREES DOWN ALONG HIGHWAY 221 BETWEEN DENTON AND HAZLEHURST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS52 KJAX 142152
SVRJAX
GAC069-161-142230-
/O.NEW.KJAX.SV.W.0079.110514T2152Z-110514T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
NORTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 630 PM EDT
* AT 552 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHWEST OF AMBROSE...OR 8 MILES EAST OF
FITZGERALD...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROXTON...PRIDGEN AND SNIPESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3168 8261 3150 8310 3157 8306 3161 8306
3165 8302 3168 8300 3178 8300 3179 8287
3186 8278 3186 8276 3191 8269 3193 8268
3193 8266
TIME...MOT...LOC 2152Z 246DEG 31KT 3174 8304
$$
PETERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:20 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 14, 2:20 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT SAT MAY 14 2011 .SHORT TERM...CONVECTION IS SWEEPING ACROSS THE FORECAST AREA WITH THE STRONGEST STORMS OVER COASTAL WATERS FROM ALTAMAHA SOUND TO NEAR ST. AUGUSTINE AND ALSO SOUTH OF I-10 CORRIDOR. LIGHTER CONVECTION CONTINUES OVER REMAINDER OF THE AREA. COLD FRONT IS OVER FL PANHANDLE WEST OF DESTIN. ISOLD STORMS ARE DEVELOPING ALONG AND AHEAD OF THE FRONT WHICH WILL COME THRU LATE TONIGHT. COOLER...BREEZY...AND LESS HUMID CONDITIONS EXPECTED FOR SUNDAY AND MONDAY. DRIER AIR WILL SPREAD OVER THE AREA SUNDAY RESULTING IN A PLEASANT DAY WITH MAX TEMPS IN THE 80S THEN LOWS IN THE 50S THE NEXT TWO NIGHTS. ANOTHER TROUGH WILL MOVE THROUGH ON MONDAY AS UPPER LOW MEANDERS IN CIRCLES NORTH OF THE AREA. COOL POCKET ALOFT MAY BE ENOUGH TO PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON AND HELP KEEP MAX TEMPS IN THE 70S OVER SE GA RANGING TO MID 80S FOR THE SRN TIER. .LONG TERM...TUESDAY THROUGH SATURDAY...DRY AIR (PWATS<1") WRAPPING AROUND THE SOUTH SIDE OF UPPER LOW WILL KEEP POPS NIL THROUGH THE PERIOD. UPPER LOW WILL GRADUALLY SHIFT NORTH WITH RIDGE BUILDING OVER THE AREA FRIDAY AND SATURDAY AND PWATS INCREASE ABOVE AN INCH. TEMPERATURES WILL BE A FEW DEGREES BELOW CLIMO TUESDAY AND WEDNESDAY AND THEN WARM BACK TO NEAR CLIMO FOR THE END OF THE WEEK. && .AVIATION... SHOWERS AND STORMS WILL CONTINUE THIS AFTERNOON...WITH AREAL COVERAGE DECREASING BY 22Z. REDUCED CONDITIONS AND GUSTY WINDS CAN BE EXPECTED IN AND NEAR THESE STORMS. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TONIGHT...WITH ANY REMAINING STORMS EXPECTED TO END AROUND SUNRISE SUNDAY. SOME LIGHT FOG WILL BE POSSIBLE EARLY SUNDAY...THEN VFR CONDITIONS ARE EXPECTED. && .MARINE... A COLD FRONT WILL MOVE SOUTHEAST ACROSS AREA WATERS EARLY SUNDAY. THIS FRONT IS ASSOCIATED WITH A BROAD LOW PRESSURE SYSTEM WHICH WILL BE HOLDING TO OUR NORTH OVER THE NEXT FEW DAYS. ANOTHER TROUGH OF LOW PRESSURE EXTENDING FROM THIS LOW WILL PASS SOUTHEAST ACROSS THE REGION MONDAY NIGHT INTO TUESDAY. OFFSHORE WINDS WILL BECOME ELEVATED AT TIMES THROUGH EARLY NEXT WEEK IN RESPONSE TO AFOREMENTIONED LOW AND FRONTS...ALTHOUGH THE OVERALL TREND WILL BE LOWERING SEAS AS NORTHEAST SWELLS SUBSIDE. && .FIREWX... RH VALUES WILL NEAR THE CRITICAL VALUE OF 35 PERCENT ACROSS THE SUWANNEE RIVER VALLEY IN NORTHEAST FLORIDA ON SUNDAY AND AGAIN ON MONDAY...HOWEVER NO HEADLINES AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AMG 60 81 55 78 / 30 0 10 30 SSI 66 82 62 78 / 40 0 10 30 JAX 63 83 59 81 / 30 0 10 20 SGJ 67 83 62 80 / 40 0 10 20 GNV 64 84 58 81 / 30 0 10 20 OCF 65 85 59 82 / 30 0 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/STRUBLE/PRESNALL
Hazardous weather outlook, May 14, 4:22 AM EDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 AM EDT SAT MAY 14 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 422 AM EDT SAT MAY 14 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... AN APPROACHING COLD FRONT AND UPPER TROUGH WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE AREA...MAINLY THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG THIS AFTERNOON AND PRODUCE SMALL HAIL AND STRONG WINDS. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT EAST COAST BEACHES DUE TO EASTERLY SWELLS. A LARGE WILDFIRE CONTINUES TO BURN SOUTH OF STEPHEN FOSTER STATE PARK TO NEAR THE FLORIDA-GEORGIA STATE LINE. THE SMOKE WILL DRIFT TO THE NORTHEAST TODAY TOWARDS HILLIARD...FOLKSTON...WOODBINE AND BRUNSWICK GEORGIA. VISIBILITY REDUCTIONS MAY OCCUR IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A MODERATE RISK OF RIP CURRENTS WILL PERSIST INTO SUNDAY DUE TO EASTERLY SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON IF WATCHES OR WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
In the hours before
Local storm report, May 14, 4:39 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 4 WSW CITRA 29.38N 82.17W
05/14/2011 MARION FL NWS EMPLOYEE
A NWS EMPLOYEE SURVEYED DAMAGE BETWEEN CITRA AND REDDICK
AND FOUND IT TO BE STRAIGHT LINE WINDS. THERE WAS A
MOBILE HOME WITH A ROOF PEELED BACK AND MINOR DAMAGE TO
SEVERAL OTHER MOBILE HOMES INCLUDING TREES DOWN.
&&
PPLocal storm report, May 14, 4:50 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 4 W STATENVILLE 30.70N 83.10W
05/14/2011 E0.75 INCH ECHOLS GA PUBLIC
&&
JHESSLocal storm report, May 14, 4:55 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
455 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND DMG 3 E OCEANWAY 30.46N 81.58W
05/14/2011 DUVAL FL EMERGENCY MNGR
*** 1 INJ *** EMERGENCY MANAGER REPORTED A TREE DOWN ON A
MOBILE HOME ON YELLOW BLUFF ROAD WHICH INJURED THE
RESIDENT.
&&
SEPLocal storm report, May 14, 5:00 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 4 W STATENVILLE 30.70N 83.10W
05/14/2011 E0.25 INCH ECHOLS GA PUBLIC
THE PUBLIC REPORTED PEA TO DIME SIZED HAIL JUST WEST OF
STATENVILLE.
&&
PPSpecial weather statement, May 14, 5:18 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 PM EDT SAT MAY 14 2011
GAZ162-163-142200-
CLINCH-ECHOLS-
518 PM EDT SAT MAY 14 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH
AND ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 600 PM EDT...
AT 518 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 15 MILES WEST OF STATENVILLE...OR 6 MILES
SOUTH OF VALDOSTA...MOVING NORTHEAST AT 35 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE...MAYDAY...
HOMERVILLE AND DU PONT THROUGH 600 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS
A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3080 8314 3081 8311 3083 8311 3083 8310
3086 8308 3086 8302 3088 8298 3102 8298
3111 8267 3059 8260 3062 8314
TIME...MOT...LOC 2118Z 245DEG 31KT 3078 8322
HESSSpecial weather statement, May 14, 5:43 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
543 PM EDT SAT MAY 14 2011
GAZ132-133-142230-
COFFEE-JEFF DAVIS-
543 PM EDT SAT MAY 14 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN JEFF
DAVIS AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT...
AT 544 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 11 MILES WEST OF AMBROSE...OR 4 MILES
NORTHEAST OF OCILLA...MOVING EAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND AMBROSE...BROXTON...
PRIDGEN...SNIPESVILLE AND DENTON THROUGH 630 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3169 8260 3153 8308 3161 8306 3165 8302
3168 8300 3178 8300 3179 8299 3179 8287
3182 8284 3184 8280 3186 8278 3186 8276
3190 8269
TIME...MOT...LOC 2144Z 249DEG 25KT 3166 8313
PETERSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:52 AM EDT | Special Weather Statement | JAX | Clinch | 23 min |
| May 14, 9:06 AM EDT | Special Weather Statement | JAX | Brantley | 24 min |
| May 14, 9:28 AM EDT | Special Weather Statement | JAX | Clinch, Ware | 32 min |
| May 14, 10:11 AM EDT | Special Weather Statement | JAX | Brantley | 34 min |
| May 14, 10:47 AM EDT | Special Weather Statement | JAX | Atkinson | 28 min |
| May 14, 11:06 AM EDT | Special Weather Statement | JAX | Clinch, Echols | 24 min |
| May 14, 11:28 AM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 47 min |
| May 14, 12:03 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 42 min |
| May 14, 12:12 PM EDT | Special Weather Statement | JAX | Charlton | 48 min |
| May 14, 12:30 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Glynn, Ware, Wayne | 21 min |
| May 14, 12:39 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 21 min |
| May 14, 12:45 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 20 min |
| May 14, 1:07 PM EDT | Special Weather Statement | JAX | Camden | 23 min |
| May 14, 4:30 PM EDT | Special Weather Statement | JAX | Echols | 45 min |
| May 14, 5:18 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 42 min |
| May 14, 5:33 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 26 min |
| May 14, 5:43 PM EDT | Special Weather Statement | JAX | Coffee | 47 min |
| May 14, 5:49 PM EDT | Areal Flood Advisory | JAX | Echols | 116 min |
| May 14, 6:02 PM EDT | Special Weather Statement | JAX | Echols | 43 min |
| May 14, 6:31 PM EDT | Special Weather Statement | JAX | Atkinson | 44 min |
| May 14, 6:35 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Jeff Davis, Wayne | 40 min |
| May 14, 6:57 PM EDT | Special Weather Statement | JAX | Coffee | 48 min |
| May 14, 7:36 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.